Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 163, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2017, 9:58 PM CDT for Brewster County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 2, 2017, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
969
WUUS54 KMAF 030258
SVRMAF
TXC043-030345-
/O.NEW.KMAF.SV.W.0163.170603T0258Z-170603T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
958 PM CDT FRI JUN 2 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Brewster County in southwestern Texas...
* Until 1045 PM CDT
* At 957 PM CDT, severe thunderstorms were located along a line
extending from near Persimmon Gap to 16 miles northeast of Study
Butte, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Panther Junction, Boquillas Canyon, Persimmon Gap and Big Bend
National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Midland.
&&
LAT...LON 2953 10348 2979 10329 2964 10274 2960 10274
2960 10277 2955 10277 2952 10281 2949 10280
2945 10283 2941 10283 2940 10281 2936 10285
2935 10288 2926 10291 2922 10287 2922 10291
2919 10292 2918 10295 2919 10298 2917 10300
TIME...MOT...LOC 0257Z 298DEG 22KT 2966 10326 2953 10337
HAIL...1.00IN
WIND...60MPH
$$
441 follow-up statement
222
WWUS54 KMAF 030327
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1027 PM CDT FRI JUN 2 2017
TXC043-030345-
/O.CON.KMAF.SV.W.0163.000000T0000Z-170603T0345Z/
Brewster TX-
1027 PM CDT FRI JUN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTH CENTRAL BREWSTER COUNTY...
At 1027 PM CDT, severe thunderstorms were located along a line
extending from near Persimmon Gap to 15 miles north of Panther
Junction, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.
&&
LAT...LON 2950 10330 2975 10316 2964 10274 2960 10274
2960 10277 2955 10277 2952 10281 2951 10281
2949 10280 2945 10283 2940 10283 2939 10282
2936 10285 2935 10288 2931 10290
TIME...MOT...LOC 0327Z 244DEG 22KT 2967 10311 2955 10321
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:33 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 2, 6:33 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 633 PM CDT Fri Jun 2 2017 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Another challenging forecast this evening, with scattered thunderstorms expected to continue through this evening. Thus, have included TEMPO mention at all terminals, with MVFR visibility possible in heavy rain. Another round of storms may develop overnight, though have only included mention at CNM/HOB per high- res guidance. Low clouds are also possible Saturday morning, though remain highly dependent on storms, thus have not included at this time. Prevailing winds will be southeasterly, though gusty/variable winds are possible in the vicinity of storms or passing outflow boundaries. && .PREV DISCUSSION... /issued 227 PM CDT Fri Jun 2 2017/ DISCUSSION... Current satellite is showing a Meso-Convective Vortex (MCV), formed from earlier convection over the Davis Mountains, has moved over the central Permian Basin and is causing scattered showers and thunderstorms to develop. Shear is very weak in this area so the threat for severe storms is low with brief heavy rain again the biggest threat. Isolated storms are also forming in the Davis Mountains this afternoon but activity west of the Pecos will be less than that in the Permian Basin. An upper low will meander over West Texas the next 48 hours continuing rain chances through the weekend. The low will move east of the area Monday leaving us in northwesterly flow on the front of a stationary ridge over the western states. Weak disturbances moving southeast will continue to provide a slight chance for rain next week though activity will be much more isolated than that seen recently. The departure of the upper low next week will not only bring an end to the rain chances, but also the cool high temperatures of the past week. Highs will increase into next week but will still be around normal for this time of year. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 81 63 83 / 50 50 40 50 Carlsbad 62 88 62 90 / 30 40 30 30 Dryden 67 87 66 89 / 40 50 60 50 Fort Stockton 63 86 63 86 / 40 50 40 40 Guadalupe Pass 59 78 58 80 / 30 40 30 30 Hobbs 60 81 59 84 / 40 40 30 30 Marfa 56 81 57 81 / 30 50 30 40 Midland Intl Airport 63 82 62 85 / 50 50 40 40 Odessa 63 81 63 85 / 50 50 40 40 Wink 63 86 62 88 / 40 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 2, 1:50 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Fri Jun 2 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 150 PM CDT Fri Jun 2 2017 /1250 PM MDT Fri Jun 2 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a chance of thunderstorms across much of the region through tonight however best chances exist across the Permian Basin. Any thunderstorm could produce heavy rainfall, leading to localized areas of flash flooding. There is also a low possibility that a few storms could briefly produce hail, strong winds and potentially a landspout. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible through the weekend across west Texas and southeast New Mexico. Heavy rainfall will be the main concern, but a severe storm or two cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 4:51 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
451 PM CDT FRI JUN 2 2017
TXZ047-048-052-053-022245-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
451 PM CDT FRI JUN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL...SCURRY...
BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Post to 7 miles northeast of
Coahoma. Movement was northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Snyder, Gail, Coahoma, Fluvanna, Sand Springs, Hermleigh, J B Thomas
Reservoir, Knapp, Luther, Mesquite, Vincent, Randalls Corner, Us-
180 Near The Fisher-
Scurry County Line, Winston Field, Cuthbert, Union, Hudd, Dunn, Ira
and Midway.
THIS INCLUDES Interstate 20 between mile markers 184 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3223 10137 3296 10167 3297 10105 3296 10066
3265 10066
TIME...MOT...LOC 2151Z 226DEG 70KT 3304 10143 3237 10121
33Special weather statement, Jun 2, 9:51 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
951 PM CDT FRI JUN 2 2017
TXZ081-030330-
Big Bend Area TX-
951 PM CDT FRI JUN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER COUNTY
UNTIL 1030 PM CDT...
At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Persimmon Gap to 18 miles
northeast of Study Butte. Movement was east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Persimmon Gap and Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 2955 10357 2981 10339 2966 10271 2963 10274
2960 10274 2960 10277 2955 10277 2952 10281
2949 10280 2945 10283 2941 10283 2940 10281
2937 10284 2936 10284 2936 10288 2934 10288
TIME...MOT...LOC 0251Z 282DEG 21KT 2968 10331 2958 10341
44The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| Jun 2, 10:57 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| Jun 2, 11:17 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Jun 3, 12:01 AM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| Jun 3, 12:28 AM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jun 3, 12:11 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
| Jun 3, 1:39 PM CDT | Special Weather Statement | MAF | Brewster | 21 min |
| Jun 3, 1:43 PM CDT | Special Weather Statement | MAF | Presidio | 47 min |
| Jun 3, 4:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 3, 6:24 PM CDT | Special Weather Statement | MAF | Terrell | 51 min |
| Jun 3, 6:27 PM CDT | Special Weather Statement | MAF | Midland | 48 min |
| Jun 3, 6:51 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.